Alert archive / Montana / Tornado Warnings in 2009

Tornado Warning 7, NWS Glasgow, MT

July 5, 2009Dawson County, Wibaux County, Montana

NWS Glasgow, MT issued this tornado warning at Jul 5, 2009, 7:10 PM MDT for Dawson County, Wibaux County, Montana. It was in force for 65 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 5, 2009, 7:10 PM MDT (01:10 UTC)
Expired
Jul 5, 2009, 8:15 PM MDT
In force
65 min
Issued by
NWS Glasgow, MT
Area
Storm-based polygon

Counties Dawson County, MT, Wibaux County, MT

The radar

The Glasgow radar (KGGW), 234 km from the middle of the area, began a volume at 01:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 5, 7:15 PM MDTHAIL 113 E Glendive, MT
Jul 5, 7:39 PM MDTTORNADO8 W Wibaux, MTREPORTED BY AMBULANCE DRIVER.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 29 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Glasgow Intl Airport, MT (KGGW), launched 00:00Z, 1.2 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Glasgow Intl Airport, MT at 00:00Z on 2009-07-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 326 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Glasgow Intl Airport, MT at 00:00Z on 2009-07-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 18 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
326 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
2565 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
18 m²/s²
0-3 km storm-relative helicity
89 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS55 KGGW 060110
TORGGW
MTC021-109-060215-
/O.NEW.KGGW.TO.W.0007.090706T0110Z-090706T0215Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE GLASGOW MT
710 PM MDT SUN JUL 5 2009

THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTHEASTERN DAWSON COUNTY IN NORTHEAST MONTANA...
  WIBAUX COUNTY IN NORTHEAST MONTANA...

* UNTIL 815 PM MDT.

* AT 709 PM MDT...TRAINED WEATHER SPOTTERS REPORTED A TORNADO 11
  MILES NORTH OF HODGES...OR 11 MILES EAST OF GLENDIVE...MOVING
  SOUTHEAST AT 25 MPH.

* LOCATIONS IN THE WARNING INCLUDE...
  HODGES...WIBAUX AND CARLYLE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING 
GOLF BALL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.

HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW IF YOU WAIT
TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

&&

LAT...LON 4664 10405 4664 10436 4666 10436 4667 10441
      4712 10468 4721 10434 4699 10404
TIME...MOT...LOC 0110Z 328DEG 21KT 4713 10447

$$

VALONE
WEATHER.GOV/GLASGOW
1 follow-up statement
000 
WWUS55 KGGW 060143
SVSGGW

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GLASGOW MT
743 PM MDT SUN JUL 5 2009

MTC021-109-060215-
/O.CON.KGGW.TO.W.0007.000000T0000Z-090706T0215Z/
DAWSON-WIBAUX-
743 PM MDT SUN JUL 5 2009

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 815 PM MDT FOR SOUTHERN
WIBAUX AND SOUTHEASTERN DAWSON COUNTIES...

AT 739 PM MDT...THE PUBLIC REPORTED A TORNADO.  THIS TORNADO WAS
LOCATED 8 MILES WEST OF WIBAUX...AND MOVING SOUTHEAST AT 25 MPH.

LOCATIONS IN THE WARNING INCLUDE...
 WIBAUX...YATES...SAINT PHILLIP AND CARLYLE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING GOLF 
BALL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

&&

LAT...LON 4703 10429 4696 10404 4664 10405 4664 10436
      4666 10436 4667 10441 4690 10455
TIME...MOT...LOC 0142Z 328DEG 21KT 4693 10437

$$

SHALLENBERGER
WEATHER.GOV/GLASGOW

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Glasgow, MT wrote its last area forecast discussion before this tornado warning went out at Jul 5, 3:03 PM MDT, 4 hours 7 minutes earlier.

Area forecast discussion, Jul 5, 3:03 PM MDT, 4 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GLASGOW MT
303 PM MDT SUN JUL 5 2009

.SHORT TERM...FOR NORTHEAST MONTANA...TONIGHT THROUGH TUESDAY...
A RELATIVELY MOIST AIRMASS OVER NORTHEAST MONTANA THIS AFTERNOON
HAS RESULTED IN DECENT INSTABILITY. 20Z LAPS ANALYSIS INDICATES
ANYWHERE FROM 1000 TO EVEN 2000 J/KG OF CAPE ON THE WARM FLANK OF
A THERMAL BOUNDARY ACROSS THE NORTHEAST ZONES. A FEW SHOWERS AND
THUNDERSTORMS ARE BEGINNING TO DEVELOP IN THIS UNSTABLE
ENVIRONMENT...BUT HAVE THUS BEEN RENDERED TO SINGLE CELLS AT THIS
TIME GIVEN A LACK OF UPPER LEVEL SUPPORT. THERE IS A WEAK
SHORTWAVE TROUGH MOVING EASTWARD OVER THE WESTERN THIRD OF THE
STATE THAT IS TRIGGERING MORE ORGANIZED CONVECTION OVER THE HIGHER
TERRAIN. THE CHALLENGE FOR LATER THIS AFTERNOON AND EVENING IS
WHETHER THE FORCING OF THE TROUGH MAKES IT FAR ENOUGH EASTWARD
LATER THIS AFTERNOON TO COMBINE WITH THE THERMODYNAMIC INSTABILITY
TO CREATE A FEW ORGANIZED STRONG CELLS OVER NORTHEAST MONTANA.

THE AFOREMENTIONED SHORTWAVE TROUGH WILL SLOWLY MOVE OVER THE AREA
TONIGHT AND EARLY MONDAY MORNING. THIS WILL RESULT IN A REPEAT OF LAST
NIGHT WITH FEW NOCTURNAL AND EARLY MORNING THUNDERSTORMS PASSING
THROUGH THE AREA...PRIMARILY NORTH OF THE MISSOURI RIVER.

A VIGOROUS PACIFIC TROUGH MOVES ONSHORE AND OVER THE INLAND
NORTHWEST LATE MONDAY AFTERNOON. STRONG SHORTWAVE DYNAMICS REACH
THE WESTERN EDGE OF THE CWA LATE IN THE AFTERNOON AND PASS OVER THE
LOCAL AREA OVERNIGHT. FALLING SURFACE PRESSURE OVER CENTRAL
MONTANA WILL PROMPT A STRENGTHENING PRESSURE GRADIENT DRIVING A
STRONG EAST WIND. THIS WIND PATTERN WILL HELP MAINTAIN PLENTIFUL
LOW LEVEL MOISTURE. THE NET RESULT WILL BE A THREAT OF SEVERE
THUNDERSTORMS IN THE FORM OF LARGE HAIL AND DAMAGING WIND GUSTS
LATE IN THE AFTERNOON AND EVENING. THE BEST CHANCE OF RAIN WILL BE
NORTH OF THE MISSOURI RIVER WITH HEAVY RAIN POSSIBLE IN ANY
STORMS. THE CONVECTION SHOULD LESSEN IN INTENSITY LATER IN THE
NIGHT AS IT LIKELY ORGANIZES INTO A LARGE CLUSTER. THE WIND IS
LIKELY TO REACH LAKE WIND ADVISORY CRITERIA LATE MONDAY MORNING
AND CONTINUE INTO MONDAY NIGHT. TEMPERATURES WILL BE SEASONABLY
WARM WITH READINGS IN THE MID TO UPPER 80S. THE FAR NORTHEAST WILL
BE AN EXCEPTION WITH MAXIMUMS IN THE UPPER 70S TO LOW 80S.

THERE SHOULD BE A BRIEF QUIET PERIOD BEHIND THE DEPARTING
SHORTWAVE TUESDAY MORNING. HOWEVER...SOUTHWEST FLOW ALOFT WILL
CONTINUE...SO A FEW SHOWERS AND THUNDERSTORMS ARE POSSIBLE IN THE
AFTERNOON. TEMPERATURES WILL BE COOLER...NEAR TO A FEW DEGREES
BELOW NORMAL...WITH A NORTHWEST BREEZE. AJZ

.LONG TERM...TUESDAY NIGHT THROUGH SUNDAY...
THE EXTENDED FORECAST PERIOD BEGINS WITH BOTH THE GFS AND THE EC
TRACKING A MAJOR SHORTWAVE TROUGH WITH AN ACCOMPANIED 500MB LOW
ACROSS THE DIVIDE AND INTO SOUTHERN ALBERTA ON WED. BOTH MODELS
SHOW STRONG UPPER LEVEL SUPPORT WITH A 100 KT JET MAX PUSHING THE
LOW INTO NORTHERN MONTANA AND SOUTHERN ALBERTA/SASKATCHEWAN. AT
THIS TIME ARRIVAL SEEMS TO BE IN LINE WITH MAX HEATING...THOUGH
THE PATTERN WILL STILL BE A PROGRESSIVE/LOW ZONAL FLOW...SO TIMING
WILL BE AN ISSUE IN DETERMINING IF THERE WILL BE THERMODYNAMIC
SUPPORT TO GO ALONG WITH THE UPPER LEVEL DYNAMICS FOR STRONG
CONVECTION.

ON THURSDAY THRU FRIDAY...THE PATTERN BECOMES NEARLY ZONAL FOR THE WEST WITH
WEAK PERTURBATIONS IN THE FLOW AS WEAK MINOR SHORT WAVES ARE
KICKED ASHORE FROM THE 500MB LOW SITTING OFF SHORE OF WA/OR. BOTH
THE EC AND THE GFS DEPICT THIS PATTERN. THEREFORE...SLIGHT CHANCE
POPS WERE LEFT IN FORECAST THRU FRIDAY NIGHT...MAINLY FOR NORTHERN
MONTANA NEAR THE BORDER.

BY SATURDAY AND SUNDAY...STRONG RIDGING BEGINS TO DEVELOP AND A
DRIER PATTERN BEGINS TO SETTLE IN. THE GFS BUILDS THE UPPER LEVEL RIDGE
IN A LITTLE QUICKER THAN THE EC. HOWEVER...BOTH MODELS DO SEEM TO
HINT AT MOISTURE BEING DRAWN NORTH FROM THE BAJA UNDERNEATH THE
UPPER LEVEL RIDGE INTO SOUTHERN MONTANA WITH MOST OF THE NORTHERN
ROCKIES AND INTO SOUTHERN ALBERTA/SASKATCHEWAN REMAINING DRY.
SHALLENBERGER

PREVIOUS LONG TERM DISCUSSION...UPPER LOW THAT IS FORECASTED TO
BE OVER BRITISH COLUMBIA ON TUESDAY AND WEDNESDAY MOVES EAST
ACROSS SASKATCHEWAN ON THURSDAY. THE ECMWF REMAINS CONSISTENT IN
TURNING THIS LOW INTO AN OPEN TROUGH BY THE TIME IT REACHES
SASKATCHEWAN AND EASTERN MONTANA THURSDAY MORNING. THE 00Z GFS
MAINTAINS A CLOSED LOW INTO SASKATCHEWAN WHILE EARLIER RUNS HAVE
VARIED FROM AN OPEN TROUGH SIMILAR TO THE ECMWF TO HAVING JUST
SOUTHWEST FLOW ALOFT OVER THE AREA. WILL KEEP THE FORECAST CLOSER
TO THE ECMWF SOLUTION FOR NOW. SOUTHWEST FLOW ALOFT AHEAD OF THIS
TROUGH TUESDAY NIGHT AND WEDNESDAY WILL BRING MOISTURE INTO THE
FORECAST AREA. THIS SHOULD YIELD A GOOD CHANCE OF THUNDERSTORMS
WEDNESDAY AND WEDNESDAY NIGHT WHEN A FRONTAL SYSTEM PASSES THROUGH
THE AREA.

DRIER AIR WILL MOVE INTO EASTERN MONTANA AS THE SYSTEM EXITS THE
AREA DURING THE DAY ON THURSDAY. WILL LEAVE A SLIGHT CHANCE OF
STORMS IN THE FORECAST FOR NOW AS LINGERING INSTABILITY IS
POSSIBLE.

MODELS DIFFERENCES SHOW UP NEXT WEEKEND. THE 00Z NOW HAS THE
UPPER RIDGE FOR FRIDAY THROUGH SUNDAY THAT THE LAST SEVERAL ECMWF
RUNS SHOWED. HOWEVER...THE ECMWF NOW HAS NW FLOW ALOFT WITH A
SHORTWAVE FRIDAY NIGHT WHILE KEEPING THE RIDGE TO THE WEST UNTIL SUNDAY.
WILL KEEP NEXT WEEKEND DRY FOR THE MOST PART FOR NOW.

&&

.AVIATION...
VFR CONDITIONS EXPECTED MOST OF THE TIME WITH SCATTERED TO BROKEN
MID AND HIGH CLOUDS. A FEW THUNDERSTORMS ARE EXPECTED TO DEVELOP
AGAIN LATE THIS AFTERNOON AND OVERNIGHT WHICH COULD BRIEFLY DROP
CONDITIONS TO MVFR IN HEAVY RAIN. WINDS WILL BE GENERALLY FROM
THE SOUTHEAST AT 10 KNOTS OR LESS. RAE

&&

.GLASGOW WATCHES/WARNINGS/ADVISORIES...NONE.

&&

WEATHER.GOV/GLASGOW
Hazardous weather outlook, Jul 5, 3:32 AM MDT, 15 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GLASGOW MT
332 AM MDT SUN JUL 5 2009

MTZ016>027-059>062-060900-
CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY-
DANIELS-SHERIDAN-WESTERN ROOSEVELT-PETROLEUM-GARFIELD-MCCONE-
RICHLAND-DAWSON-PRAIRIE-WIBAUX-NORTHERN PHILLIPS-
SOUTHWEST PHILLIPS-NORTHERN VALLEY-EASTERN ROOSEVELT-
332 AM MDT SUN JUL 5 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
MONTANA.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ISOLATED TO SCATTERED THUNDERSTORMS WILL AFFECT THE AREA MONDAY
AFTERNOON AND EVENING. A FEW STORMS MAY BECOME SEVERE WITH LARGE
HAIL...DAMAGING WINDS AND HEAVY RAIN.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Local storm report, Jul 5, 4:44 PM MDT, 2 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
444 PM MDT SUN JUL 05 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0355 PM     HAIL             5 N LUSTRE              48.47N 105.88W
07/05/2009  M1.25 INCH       VALLEY             MT   PUBLIC

            HAIL LASTED FOR 10 MINUTES FROM 355 TO 405 PM. HAIL
            COVERED THE GROUND AND IT RESEMBLED A WINTER STORM.

0405 PM     HAIL             LUSTRE                  48.39N 105.88W
07/05/2009  E1.75 INCH       VALLEY             MT   PUBLIC

            HAIL LASTED FOR FIVE MINUTES FROM 405 TO 410 PM.

&&

AJZ
Local storm report, Jul 5, 4:50 PM MDT, 2 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE GLASGOW MT
450 PM MDT SUN JUL 05 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0355 PM     HAIL             5 N LUSTRE              48.47N 105.88W
07/05/2009  M1.25 INCH       VALLEY             MT   PUBLIC

            HAIL LASTED FOR 10 MINUTES FROM 355 TO 405 PM. HAIL
            COVERED THE GROUND AND IT RESEMBLED A WINTER STORM.

0359 PM     HAIL             4 NE VOLT               48.43N 105.66W
07/05/2009  E1.00 INCH       ROOSEVELT          MT   TRAINED SPOTTER

            PEA-SIZED TO QUARTER SIZED HAIL COVERING GROUND AND 0.50
            INCH OF RAINFALL

0405 PM     HAIL             LUSTRE                  48.39N 105.88W
07/05/2009  E1.75 INCH       VALLEY             MT   PUBLIC

            HAIL LASTED FOR FIVE MINUTES FROM 405 TO 410 PM.

0414 PM     HAIL             18 NNW WOLF POINT       48.33N 105.79W
07/05/2009  E1.75 INCH       ROOSEVELT          MT   TRAINED SPOTTER

            STARTED GOLFBALL SIZE THEN PEA SIZE FOR ABOUT 10 MINUTES

&&

DSHALLEN
Local storm report, Jul 5, 5:10 PM MDT, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
510 PM MDT SUN JUL 05 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     HAIL             10 N WOLF POINT         48.24N 105.64W
07/05/2009  E1.75 INCH       ROOSEVELT          MT   PUBLIC

            HAIL LASTED 10 MINUTES FROM 445 TO 455 PM. HAIL COVERED
            THE GROUND.

&&

AJZ
Local storm report, Jul 5, 6:14 PM MDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
614 PM MDT SUN JUL 05 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     HAIL             13 NE VIDA              47.96N 105.29W
07/05/2009  E1.00 INCH       MCCONE             MT   PUBLIC

            QUARTER SIZE HAIL DENTED VEHICLES ALONG WITH 40 MPH WIND

&&

DSHALLEN
Local storm report, Jul 5, 6:54 PM MDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
654 PM MDT SUN JUL 05 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 PM     HAIL             4 SW INTAKE             47.25N 104.59W
07/05/2009  E1.75 INCH       DAWSON             MT   TRAINED SPOTTER

            30 TO 40 MPH WIND GUSTS IN ADDITION TO HAIL

&&

AJZ
Local storm report, Jul 5, 7:10 PM MDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
710 PM MDT SUN JUL 05 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0655 PM     TORNADO          5 WSW GLENDIVE          47.08N 104.82W
07/05/2009                   DAWSON             MT   TRAINED SPOTTER

            BRIEF TORNADO TOUCHDOWN TO THE NORTHEAST OF THE SPOTTER
            LOCATION. WALL CLOUD STILL PRESENT BUT OBSCURED BY
            PRECIPITATION.

&&

AJZ

The office that day

Everything else NWS Glasgow, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 5, 6:33 PM MDTSevere Thunderstorm WarningGGWDawson, Wibaux57 min
Jul 5, 7:00 PM MDTSevere Thunderstorm WarningGGWDawson, Wibaux60 min
Jul 5, 7:37 PM MDTSevere Thunderstorm WarningGGWDawson, Prairie, Wibaux53 min
Jul 5, 8:14 PM MDTTornado WarningGGWWibaux25 min
Jul 6, 2:59 AM MDTLake Wind AdvisoryGGWGarfield, McCone, Valley19 hr

Nearby

Tornado Warnings in Montana, 2009Every tornado warning in 2009Tornadoes in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.